Risperidone taper

Common Questions and Answers about Risperidone taper

risperdal

I am really happy today.Yesterday I took my last dose of Risperidone which I had been taking since the past four months and which had been tapered off by my Pdoc .I never liked this med which had numerous side effects of which I experienced some,thankfully not the worst ones.I will now only have to take my mood stabilizer which I have been taking for a number of years.
my son, 9 , was taking risperidone 1mg BID. he has missed his doses for 2 days and now came home from summercamp with signs of tardive dyskinesia. Is this because of stopping the risperidone or has the risperidone been masking the tardive dyskinesia ?
My question is on tapering risperidone how long does one need to taper risperidone from a dose of 1mg to 0.5mg in days or weeks?.
How do you manage withstand side effects of both Risperidone and Seroquel.I found even 1mg of Risperidone made me edgy,nervous and anxious.My hypomanic episode resolved in July and my Pdoc was a month late in tapering Risperidone.He started tapering process in September.In future I shall keep far away from these antipsychotics as possible.A most distasteful experience.
I have a 5 yr old son with Autism. He is on Risperidone because he has alot of outburts on a daily basis. I don't think the medicine is working for him. He is still having outburts. I was told he might need Retlin. I want to know if there is any medication out there that can help him. He has never spoken a word. I need help.
I am also, taking cipralex, risperidone. I am confused my memory problems are causing anxciety..What can I do /? I don't feel as if I need any of the above drugs..What can I do ?
as far as tegretol is by far the least harmful among mood stabilizers i wish i could sustain it, but i couldn't. yes dose is also important and not only the med. I remember to have tried 3mg and i got crazy. There is also something in medicine called idiosyncrasy meaning a certain hypersenstivity to a substance. So for instance i take 3 antipsychotics the least dose in each. About taking tegretol only, you will be very lucky not to need something else like an antidepressant from time to time.
Please do not stop Risperidone cold turkey.Please remain at the dose he is taking for next 2 weeks and see his Psychiatrist and she will taper it down or replace it with a medication called Clozaril if it is Tardive.Most likely it could be a temporary movement disorder called Akithisia which will go away once Risdone is stopped.Stopping Risperidone cold turkey can provoke an awful withdrawal syndrome or return of original symptoms so wait till you see his new doc.
you should taper Risperidone.I went through a withdrawal reaction to Risperidone myself before the Psychiatrist put me back on a low dose of 1 mg and is tapering it in 4 weeks.Two weeks at 1 mg and two weeks at 0.5 mg and stop.If you were at a higher dose than 1 mg you got to taper to 1 mg in a similar way otherwise you would go through a withdrawal reaction like me and believe me it's not nice.
I was put on Risperdal 1/2 mg in sept 13 08,recently (last week stopped it ) had to me slighty taper,Im wondering if yoou really neeed to taper,Im not bipolar I have depression and anxiety and was put on Risperdal for racing thoughts,Does any one or has anyone ever just stopped Risperdal without tapering,,my pharmisist said its not nesa sarry byt i dont realy know for sure,i think sometimes he just tells me what he thinks i want to hear,,,,THanks
Do you feel do I need to restart Risperidone at a lower dose and taper slowly from there.Waiting for a reply.
I am having symptoms of Risperidone withdrawal.I had to discontinue risperidone suddenly at 1 mg due to abnormal involuntary syptoms.Now I am experiencing nausea and anxiety.My psychiatrist is out of town till 27th and there is no one to help.
Hi adel do you know anyone who developed such a side effect to anti psychotics like mine?.
Hi Adel I took 3 mg for a month and it tired me a lot.Right now I am on 0.5 mg and 6 days away from stopping Risperidone totally.After that comes the harder part of tapering Xanax from 0.75 mg to Zero over 6 weeks as suggested by my Pdoc(reducing it by 0.125 mg per week)(1/2 tablet of 0.25 mg).How did you taper Xanax?.Please let me know.Thanks.
I am seeing my psychiatrist on tuesday 27th.Should I request him to start me on low dose Risperidone and start to taper it as I am having severe Insomnia dsince past 5 days.
risperidone 1mg and stelazin 3mg. I don't want to stop them now until I get stabilized with tegretol. My pdoc is away as usual. Your help is appreciated. Shall I taper off from tegretol if this side effect is one of the serious side effects i.e. complications or shall I give it a chance.
since i think '09 i have been taking risperidone to treat auditory hallucinations i gained 70 lbs.since then and still suffer from voices that i hear, i have decided to discontinue the pill for health reasons because i fear i may become diabetic like my mom&dad. i made a clear decisions and becuz i have tardive dyskinesia my doctor will not change my pills so i made a tough decision how many out there has gone through this?
His psych said stay on these meds two more months then he will gradually taper off and stop the Risperdone. It seems to me that it's the only one he needs, since delusions were the only major symptom. Never had the ups and downs just the hyper and delusional symptoms. Is this not what the Risperdone addresses?
You will tell me perhaps these symptoms will soon appear or in the future eventually even on low doses like the ones I use (25-50 seroquel, 1mg risperidone, 1mg stelazin), I agree and perhaps not and perhaps also i may switch to others one day. My daily concern was that if I don't intervene aggressively with my BP I can get worse. But i don't see myself getting worse with this stupid combo.
it occurred to me that seroquel is frying my brain and changes it. I take risperidone 1mg and another AP (typical) 1mg. If i cut these two any time nothing will happen seriously except in the long run. In fact i did that many times in the course of my bloody illness. But as soon as i cut seroquel i feel it right away with my mixed states. I know each of these nasty drugs causes something or another but seroquel is by excellence the worst.
I have been taking 175mg for aprox 6 weeks. I did taper up slowly, 25mg a week. I am at the dosage I will stay at. Now this isn't very long but I can tell you I am feeling better. I also take Lithium with it. It is a weight neutral med and for me I haven't gained any weight.
My sleep problems began in October first week when my Psychiatrist start tapering me off Risperidone from September and it has gradually worsened as the dose was further reduced.Now I am off the Risperdal and mood wise I am OK.On my request my Psychiatrist has further slowed the tapering of Xanax.I am meeting him on 26th and will ask him for a sleeping aid like Ambien.
I think the problem is more the Risperdal then the Concerta. Side effects listed for Risperdal include - Aggressive behavior, agitation, anxiety, stiffness or weakness of the arms or legs, tic-like or twitching movements, trembling and shaking of the fingers and hands, trouble sleeping, and twisting body movements. The site said to, "Check with your doctor immediately if any of the following side effects occur while taking risperidone:" talking about those mentioned above.
I am on Tegretol and am doing well on it.Was on Risperidone for a hypomanic episode but could not tolerate side effects so my Psychiatrist started to taper it off me and I am now four days away from stopping it.Tegretol is a very good mood stabilizer if you can tolerate it like I have.
I hope you can be patient and take your time, and then after giving yourself plenty of time where you remain stable, if you still feel the need to come off the meds, make sure you have access to a doctor who can see you VERY often to help monitor you and your moods as you taper off and quit the meds.
) Have you been stopping cold turkey? Maybe you should try to taper down slowly and see if that helps at all with the sleeping thing. It's almost like perhaps you are not asleep but in a coma of a sort when you can open your eyes and stuff. I wouldn't stop CT again though....I'll let you know if I find something.
I guess it is a no no to give advice on how to taper. I think that leaves you between a rock and a hard place if your Dr refuses to help you. sad. If you are military try contacting your senator and maybe they will be of some assistance with all the media about how the VA treats our vets. I am also on the fentanyl patch, but refuse to go above 50 mcg. every time I ask my dr to change it she ignores me and just writes the script out as usual. My energy and ability to function is GONE.
I am going to try and taper off slower and add st johns wort to the mix, aniracetam and maybe wellbutrin. i havent always had this much anxiety, only this past year, before that, I was chronically agitated. I am so afraid of the side effects of the withdrawal, i am afraid i will have a nervous breakdown.
Because of this, you can stop taking it without tapering down the dose; the long half-life means that the drug is going to naturally taper itself out of your body, and you shouldn't experience too many withdrawal effects, if you experience any at all.
MedHelp Health Answers